T Nation

Thyroid Levels

Can’t find anything on how to read these levels anyone have any input. These are the most up to date that I have. I suspect I have issues do to swollen glands in my neck for the last week and extreme fatigue issues.New blood work on Thursday.

TSH 1.280 uIU/ml (.450-4.5)
Thyroxin (T4) 8.3 ug/dl (4.5-12.0)
Triiodothyronine,Free,Serum 3.8 pg/ml (2.0-4.4)
T4 Free 1.63 ng/dl (.82-1.77)

TSH - I have been told that .5uIU/ml is ideal for men, but TSH lvls are not precise.
Total T4 looks ok (I think)
Free T3 looks good.
Free T4 looks good.

In my opinion your TSH looks high, but the rest look good.

Are you on any supplements?

how are your ferritin, iron, Vitamin D, Magnesium, B12, Cortisol, DHEA-S, and Pregnenelone levels?

low ferritin/iron = feeling bad + higher TSH with good Free T3 readings
low cortisol = feeling bad + higher TSH with good Free T3 readings
low pregnenelone = low cortisol
etc.

I know my iron is usually high from when I donate blood, but the others have never been tested. They should be on Thursday when I see Dr. O. It seems when I take any Test my glands flare up and I feel like crap.
Supplements I take are 5,000 IU D3 boosted up to 10,000 today 400mg DHEA 500mg Krill Oil 650mg TransResveratrol.

Those levels are excellent. I don’t think there is an “ideal” level of TSH. It does signal your thyroid to make more T4. TSH is a “quick and dirty” way to diagnose hypothyroidism. Extreme fatigue can be caused by a lot of things (low T, low cortisol etc) so unless you are getting cold easily, constipated, and icy hands, I would probably think it’s something else. Be very careful of supplementing with iron; it tends to bind with the thyroid hormone.

Thanks I have come off of my testosterone shots due to a high dose and the gland problem. I did an experiment after 3 wks with no test to see if my body didn’t agree with a certain med. First I tried the Prop I was using and no side effects other than the extreme pain at the injection site. After 4 day’s I tried my dosage of 50mg Test E and the next day the glands were inflamed and extreme fatigue came and continued for 3 days this also happened with cyp. I read and article where some people have a reaction to the oil. It will be interesting to see if Dr. O and Hardasnails can shine some new light onto my issues. Thanks for all the replies…

400mg DHEA daily seems pretty extreme. I had reactions at 100mg a day and had to cut back to 60mg daily. DHEA converts to T and then Estradiol. Could your gland flare ups be due to excess Estradiol?

Not sure I have to wait on Blood work. The last Doc never wanted to do blood work it was just you feel like this so take this or take more of this not good so I have no idea what kind of levels I have right now. I hope flying out to Dr. O is the answer. It only seems to happen after the injection and after about four days it tames down. Hopefully by the begging of next week I’ll have some results.

What do you mean, “gland” problem?

The glands in right below your jaw and above your adams apple or lymph nodes what ever they are swell up like golf balls after an injection for 4 days.

I wonder if you have an allergy to the oils in the injection? Maybe your autoimmune system is rejecting it.

Thats what Im starting to think. I’m going to ask about trying a compounded gel/cream. Strange how it didn’t bother me until now.